In Nov 2007 Dr Janet Wreglesworth was prescribed Cipramil/Celexa. She was dead by Feb 19th 2008.
How many stories like this before Lundbeck and Forest actually admit a causal link? Here is a doctor who is off work with a chest infection, who took her two sons, aged 7 and 11, to the school Club and who gave no indication of her intention to end her life. She was discovered dead by her husband the same afternoon when he returned home from work. She had taken an overdose.
The previous evening she had been discussing holiday plans with her husband Brian and he said there was no indication of anything wrong before her death. After the inquest where the findings concluded Dr. Wreglesworth had committed suicide, her husband said “I’m shocked. It never occurred to me. None of it makes any sense. We’d just booked a holiday, everything was perfectly normal.”
Dr Janet Wreglesworth was described as kind and caring, absolutely devoted and adored by her patients…….so another person on Citalopram who commits an inexplicable suicide. The only thing that the papers could find that was slightly off in her life was frustration in work caused by long hours interviewing for a new doctor and practise manager!
Was her family told that the drug can actually cause a person to become suicidal? Was Lundbeck’s paid professors sitting at the back of the courtroom during the inquest? They said they follow up all reported cases of deaths with Citalopram, so is Dr. Janet Wreglesworth another statistic in the ever increasing data of Lundbecks’ and Forest Labs’ “pharmacovigilence” department?
Was this doctor told that at Yvonne Woodley’s inquest in the UK, Dr. Christopher Muldoon, representing Lundbeck, said the drug is faithfully used by millions of people but it could cause someone to take their life who had not previously thought of doing so.
Or was she told that at Charmaine Dragun’s inquest, Dr. Deborah Pelser from Lundbeck Australia was asked whether Lexapro could have something to do the symptoms exhibited by Ms. Dragun on the day she committed suicide and asked if they could have something to do with that drug. She said most certainly, if it is in the product information, then yes it is possible.
Was she told of the reports of “Self harm and harm to others” with the same drug? I guess not!